Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 111, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 13, 2015, 9:53 AM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 9:53 AM CDT (14:53 UTC)
- Expired
- May 13, 2015, 10:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:52 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS54 KEWX 131453 SVREWX TXC013-029-163-325-131545- /O.NEW.KEWX.SV.W.0111.150513T1453Z-150513T1545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 953 AM CDT WED MAY 13 2015 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS... NORTHWESTERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS... NORTHEASTERN FRIO COUNTY IN SOUTH CENTRAL TEXAS... SOUTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1045 AM CDT * AT 952 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEVINE... MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...DEVINE...LYTLE...SOMERSET...NATALIA...LACOSTE... PEARSON...BIG FOOT...NOONAN...LACKLAND AFB...BIGFOOT...SEA WORLD... VON ORMY...MANGUS CORNER...MACDONA AND THELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2902 9890 2918 9900 2947 9871 2921 9846 TIME...MOT...LOC 1452Z 227DEG 26KT 2915 9886 HAIL...<.75IN WIND...60MPH $$ CP
1 follow-up statement
235
WWUS54 KEWX 131515
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 AM CDT WED MAY 13 2015
TXC163-131524-
/O.CAN.KEWX.SV.W.0111.000000T0000Z-150513T1545Z/
FRIO TX-
1015 AM CDT WED MAY 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRIO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2909 9881 2909 9894 2918 9900 2947 9871
2921 9846 2906 9880
TIME...MOT...LOC 1514Z 270DEG 26KT 2926 9872
$$
TXC013-029-325-131545-
/O.CON.KEWX.SV.W.0111.000000T0000Z-150513T1545Z/
MEDINA TX-ATASCOSA TX-BEXAR TX-
1015 AM CDT WED MAY 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN MEDINA...NORTHWESTERN ATASCOSA AND SOUTHWESTERN
BEXAR COUNTIES...
AT 1014 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOMERSET...OR
11 MILES SOUTHEAST OF CASTROVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...LYTLE...SOMERSET...NATALIA...LACOSTE...
PEARSON...NOONAN...LACKLAND AFB...SEA WORLD...BIGFOOT...VON ORMY...
MANGUS CORNER...MACDONA AND THELMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2909 9881 2909 9894 2918 9900 2947 9871
2921 9846 2906 9880
TIME...MOT...LOC 1514Z 270DEG 26KT 2926 9872
HAIL...<.75IN
WIND...60MPH
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:10 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 13, 7:10 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 710 AM CDT WED MAY 13 2015 .AVIATION... /12Z TAFS/ MAIN CONCERNS OVER NEXT SIX HOURS AT SAT/SSF/AUS WILL BE LIFR CIGS TRANSITIONING TO TSRA THAT ARE DEVELOPING AS AN UPPER LEVEL TROUGH APPROACHES THE REGION AND A WEAK WARM FRONT LIFTS NORTH. MORE ISOLATED STORM COVERAGE IS EXPECTED AT THESE SITES PRIOR TO 14-15Z AT SAT AND 15-16Z AT AUS...BUT EXPECT WIDESPREAD SHRA AND TSRA AFTER THAT THROUGH AT LEAST 18-19Z. FORECAST AFTER THIS IS RELATIVELY UNCERTAIN...BUT EXPECT THERE WILL BE A BREAK IN THE ACTION THIS AFTERNOON WITH CIGS LIFTING TO MVFR WITH A POSSIBLE SECOND ROUND LATE THIS AFTERNOON OR EARLY EVENING. AT DRT...SHOWERS ARE EXPECTED TO END WITHIN THE NEXT FEW HOURS...ALLOWING FOR A GRADUAL CLEARING AND IMPROVEMENT TO MVFR OR VFR CONDITIONS BY LATE MORNING. THIS WILL ALLOW THE ATMOSPHERE TO DESTABILIZE AGAIN THIS AFTERNOON...WHICH SHOULD SUPPORT STRONG TO SEVERE TSRA THAT FORM OFF THE SERRENIAS DEL BURRO AND DRYLINE TO MOVE INTO THE RIO GRANDE PLAINS. IT IS UNCLEAR AT THIS TIME IF THERE WILL BE ENOUGH INSTABILITY LEFTOVER AT SAT/SSF/AUS TO SUPPORT THE MAINTENANCE OF THESE STORMS INTO THE I-35 SITES EARLY THIS EVENING...BUT SHOULD HAVE A BETTER IDEA BY THE 18Z PACKAGE. LH && .PREV DISCUSSION... /ISSUED 404 AM CDT WED MAY 13 2015/ SHORT TERM (TODAY THROUGH THURSDAY)... WATER VAPOR LOOP SHOWS A LONG WAVE UPPER TROUGH MOVING ACROSS THE CONUS SOUTHWEST REGION AND NORTHERN MEXICO. THIS UPPER LEVEL TROUGH IS FORECAST TO PUSH INTO THE SOUTHERN PLAINS THIS MORNING. AS IT PUSHES INTO THE SOUTHERN PLAINS...A JET STREAK OF 50 TO 65 KNOTS IS EXPECTED TO PUSH ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS AREAS PER LATEST GFS AND RUC40 GUIDANCE. AT THE SURFACE...00Z WEDNESDAY BROWNSVILLE AND DEL RIO SOUNDINGS SHOWED 1.91 AND 1.41 PWATS RESPECTIVELY. AREA FORECAST SOUNDINGS SUGGEST AN INCREASE OF LOW LEVEL MOISTURE ACROSS THE RIO GRANDE PLAINS THROUGH LATE THIS MORNING WITH PWATS REACHING 1.9 INCHES AT KDRT AROUND 12Z. AREA RADARS ARE SHOWING THE LEADING EDGE OF SHOWERS AFFECTING THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS WITH LIGHTNING DETECTED ACROSS THE SIERRA MADRE OF MEXICO. ALSO...AREA RADARS ARE DETECTING SEVERAL FEATURES OF INTEREST SUCH AS THE MCV JUST TO THE NORTH OF THE HOUSTON AREA...A CLUSTER OF STORMS EAST OF CORPUS CHRISTI AND ANOTHER MCV WEST OF SAN ANGELO AREA WITHIN A LARGER SCALE LOW PRESSURE SYSTEM. AS THE DAY GOES ON...THE COMBINATION OF DAYTIME HEATING WITH TEMPS REACHING THE MID 70S TO LOWER 80S AND DEWPOINTS IN THE MID 60S TO LOWER 70S PLUS AN INCREASE OF UPPER LEVEL MOISTURE AND INSTABILITY WILL RESULT IN A PERIOD OF ISOLATED STRONG TO SEVERE STORMS MAINLY ALONG AND WEST OF A FREDERICKSBURG TO SEGUIN TO YORTOWN LINE. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...THERE IS THE THREAT FOR FLASH FLOODING ACROSS ALL OF SOUTH CENTRAL TEXAS AS LOCALLY HEAVY RAIN IS EXPECTED. A FLASH FLOOD WATCH CONTINUES IN EFFECT ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM THIS EVENING. NEW RAINFALL AMOUNTS ARE EXPECTED TO GENERALLY BE AROUND 1 TO 3 INCHES WITH ISOLATED 5 INCHES. LARGEST AMOUNTS ARE EXPECTED TO OCCUR BETWEEN HIGHWAY 83 AND HIGHWAY 281 (AVERAGE RAINFALL AMOUNTS EXPECTED FOR SAN ANTONIO METRO AREA IS 1.9 INCHES). ALL HIRES AND MEDIUM-RANGE MODELS ARE IN GOOD AGREEMENT ON THE EXPECTED WEATHER FOR TODAY. BY NOON TODAY...MODELS BRING A LINER CONVECTIVE SYSTEM ACROSS SAN ANTONIO WHILE MOVING TO THE EAST. AT THAT TIME...IF THIS PANS OUT...THE MAIN THREATS WILL BE DAMAGING WINDS AS STORMS ACCELERATE FORWARD WITH PERIODS OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING ALONG AND EAST OF INTERSTATE 35. WEATHER CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND EVENING FROM WEST TO EAST WITH LINGERING ACTIVITY OVER THE EASTERN ZONES. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... ON THURSDAY...THE LONG WAVE UPPER LEVEL TROUGH REGIME CONTINUES AND BRING RAIN CHANCES ACROSS THE RIO GRANDE PLAINS DURING THE EVENING AND OVERNIGHT PERIOD. THE MEDIUM RANGE MODELS TEND TO AGREE WITH THE SOUTHWEST FLOW ALOFT TO PREVAIL FOR SEVERAL DAYS WITH A MORE ACTIVE WEATHER PATTERN FOR LATE FRIDAY THROUGH THE UPCOMING WEEKEND. FOR EARLY NEXT WEEK...SOUTHWEST FLOW ALOFT REMAINS INTACT...BUT WEAKENS SIGNIFICANTLY. WE WILL MAINTAIN SOME LOW END RAIN CHANCES FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 69 83 70 82 / 90 50 30 20 40 AUSTIN BERGSTROM INTL AIRPORT 78 68 83 70 82 / 80 50 30 20 40 NEW BRAUNFELS MUNI AIRPORT 79 68 84 70 81 / 80 50 30 20 40 BURNET MUNI AIRPORT 74 66 82 68 80 / 90 50 20 30 40 DEL RIO INTL AIRPORT 80 68 85 68 86 / 80 20 20 50 20 GEORGETOWN MUNI AIRPORT 75 67 82 69 80 / 90 50 30 20 40 HONDO MUNI AIRPORT 79 67 85 69 84 / 90 20 20 40 40 SAN MARCOS MUNI AIRPORT 78 68 83 70 82 / 80 50 30 20 40 LA GRANGE - FAYETTE REGIONAL 80 71 84 72 82 / 70 50 40 20 40 SAN ANTONIO INTL AIRPORT 79 69 85 71 82 / 90 40 20 30 40 STINSON MUNI AIRPORT 80 69 85 71 83 / 80 30 20 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...17
Hazardous weather outlook, May 13, 4:44 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT WED MAY 13 2015 TXZ171>173-183>194-202>209-217>225-228-141000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. THESE AMOUNTS...ESPECIALLY OVER ALREADY MOIST AND NEARLY SATURATED GROUND FROM RECENT RAINFALL...WILL LIKELY RESULT IN FLASH FLOODING. LOW WATER CROSSINGS...CREEKS AND STREAMS...AND AREAS WITH POOR DRAINAGE MAY BE IMPACTED. THERE IS A MARGINAL TO SLIGHT RISK FOR STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT AREA IS ALONG AND WEST OF FREDERICKSBURG TO NEW BRAUNFELS TO KARNES CITY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RESIDENTS AND DECISION MAKERS SHOULD MONITOR THE FORECAST CLOSELY AS THE FORECAST WEATHER PATTERN IS FAVORABLE TO PRODUCE CHANCES OF THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. A POTENTIAL FOR LOCALLY HEAVY RAINS AND STRONG STORMS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING.
In the hours before
Local storm report, May 13, 9:12 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 W CONCAN 29.52N 99.82W
05/13/2015 UVALDE TX DEPT OF HIGHWAYS
LOW WATER CROSSINGS ARE FLOODED AT FM1051 WEST OF
CONCAN
&&
EVENT NUMBER EWX1500342
SBSLocal storm report, May 13, 9:17 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 NNE EAGLE PASS 28.74N 100.48W
05/13/2015 MAVERICK TX DEPT OF HIGHWAYS
FM1588...AKA THOMPSON ROAD...OFF OF HWY 277 CLOSED DUE
TO WATER OVER THE ROADWAY
&&
EVENT NUMBER EWX1500343
SBSLocal storm report, May 13, 9:19 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 SW ROCKSPRINGS 29.97N 100.27W
05/13/2015 EDWARDS TX DEPT OF HIGHWAYS
SECTIONS OF 674 SOUTHWEST OF ROCKSPRINGS CLOSED DUE TO
WATER OVER THE ROADWAY
&&
EVENT NUMBER EWX1500344
SBSSpecial weather statement, May 13, 9:22 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 AM CDT WED MAY 13 2015
TXZ171-186>190-131515-
KENDALL TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-KERR TX-
922 AM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LLANO...KENDALL...
WESTERN BLANCO...CENTRAL BANDERA...GILLESPIE AND SOUTHEASTERN KERR
COUNTIES UNTIL 1015 AM CDT...
AT 920 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOSS TO NEAR TIVYDALE
TO NEAR CAMP VERDE TO NEAR MEDINA...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...COMFORT...
BANDERA...ROUND MOUNTAIN...GAINESVILLE...FAIR OAKS RANCH...HORSESHOE
BAY...INGRAM...JOHNSON CITY...STONEWALL...SANDY...FLUGRATH...
KERRVILLE STATE PARK...WARING...ECKERT AND CRABAPPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3031 9834 2976 9863 2966 9931 3049 9927
3050 9897 3058 9896 3072 9847
TIME...MOT...LOC 1420Z 248DEG 32KT 3043 9921 3026 9904 2983 9908 2972
9922
CPSpecial weather statement, May 13, 9:37 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CDT WED MAY 13 2015
TXZ204-205-219>221-131530-
BEXAR TX-MEDINA TX-ATASCOSA TX-WILSON TX-FRIO TX-
937 AM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...ATASCOSA...
EASTERN FRIO...SOUTHWESTERN BEXAR AND WEST CENTRAL WILSON COUNTIES
UNTIL 1030 AM CDT...
AT 936 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM YANCEY TO NEAR DEVINE TO
NEAR SCHATTEL TO NEAR GOLDFINCH TO 8 MILES SOUTHEAST OF DERBY...AND
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...PEARSALL...PLEASANTON...DEVINE...JOURDANTON...POTEET...
CHARLOTTE...CHRISTINE...CAMPBELLTON...MOORE...LEON VALLEY...KIRBY...
ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...LYTLE...OLMOS PARK...
SOMERSET...ELMENDORF AND NATALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2864 9834 2865 9907 2912 9917 2961 9842
2924 9832 2867 9826 2862 9833
TIME...MOT...LOC 1436Z 241DEG 34KT 2914 9912 2911 9898 2898 9892 2880
9893 2869 9903
CPLocal storm report, May 13, 9:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN 3 NW MEDINA 29.83N 99.29W
05/13/2015 M1.10 INCH BANDERA TX COCORAHS
1.10 INCHES OF RAIN FELL IN THE PAST 55 MINUTES
&&
EVENT NUMBER EWX1500345
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:40 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 13, 5:55 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 13, 7:05 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| May 13, 7:35 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| May 13, 7:39 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 66 min |
| May 13, 7:42 AM CDT | Special Weather Statement | EWX | Real | 63 min |
| May 13, 7:48 AM CDT | Special Weather Statement | EWX | Uvalde | 57 min |
| May 13, 8:33 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 57 min |
| May 13, 8:40 AM CDT | Special Weather Statement | EWX | Frio, Medina, Zavala | 65 min |
| May 13, 8:48 AM CDT | Special Weather Statement | EWX | Bandera | 27 min |
| May 13, 9:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 118 min |
| May 13, 9:22 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall | 53 min |
| May 13, 9:37 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio | 53 min |
| May 13, 9:46 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Uvalde | 3 hr |
| May 13, 10:13 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Hays | 62 min |
| May 13, 10:25 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 65 min |
| May 13, 10:32 AM CDT | Tornado Warning | EWX | Blanco, Hays | 28 min |
| May 13, 11:06 AM CDT | Special Weather Statement | EWX | Comal, Hays, Travis, Williamson | 39 min |
| May 13, 11:42 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 13, 11:46 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis, Williamson | 59 min |
| May 13, 12:21 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 6 hr |
| May 13, 12:30 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Caldwell, Comal, Guadalupe, Hays and 2 more | 3 hr |
| May 13, 12:48 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 13, 1:16 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 4 hr |
| May 13, 2:01 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 3 hr |
| May 13, 4:11 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca, Wilson | 2 hr |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
| May 13, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| May 13, 5:46 PM CDT | Tornado Warning | EWX | Val Verde | 29 min |
| May 13, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 13, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.